Jump to content

JKarl1

Member Since 25 Apr 2013
Offline Last Active Jan 21 2014 01:36 PM

Posts I've Made

In Topic: 14-Year-Old Son About To Start Accutane

17 July 2013 - 08:27 PM

It's been pretty tough for me so far. I'm 22 years old, on 90mg. Pushing through though and I don't think I'll regret it. Really wish I got this over with at 14!


In Topic: Blurriness And Just Feeling... Off

14 July 2013 - 07:02 AM

Thanks for the helpful advice. I weigh 210 lbs. My acne is moderate to severe cystic/nodular, mostly isolated to my face with some occasional and mild back acne as well. I've decided to stop taking the accutane for a few days, maybe until Thursday when I will see my derm. After a day without accutane, I think things have improved a bit. I'm feeling a little more clear in head and vision. If my symptoms improve, I hope to start the course again after seeing my derm at 60 mg/day rather than 90. I knew going into this that 90 mg seemed high. However, the shorter course duration is pretty appealing. The blurriness and lack of clarity have the potential to get in the way of my performance at work, so I'm willing to accept a lower dose and longer duration. 


In Topic: Starting 100Mg Accutane Today And I Have A Head Cold

21 June 2013 - 06:02 PM

Quick update:

 

It's been a week now. I feel okay. I've broken out a little, but it's really not that bad. A lot of my blackheads have disappeared. Though, today I've been having quite a bit of indigestion or acid reflex. It's pretty uncomfortable. Might this be related to the Accutane? Will it go away? 


In Topic: Starting Month 5 On Accutane And No Improvement! Not Normal!

16 June 2013 - 06:10 PM

Hi Scarface,

 

I don't think I have much advice to offer you in regards to treating your acne, but I really do empathize with your story. I've struggled with severe cystic acne for many years. I started my first round of accutane a few days ago. It's a scary process and the acne really is a drain on one's confidence. Please hang in there and don't give up. Most certainly there is something out there that can help improve your acne. That said, remember that acne is not the end of your existence. Acne is just an obstacle. Everyone has obstacles, be they health related or emotional. It's extremely difficult, but with enough will power you can choose to perceive your situation through a different lens. This is really an opportunity for you to grow and improve other aspects of your self, whilst not accepting your acne, but fighting it with a more positive and constructive attitude. 

 

Additionally, the effects of accutane on those who use it are not consistent. Everyone reacts differently. Perhaps you just need to give it some more time. You're already taking a high dosage, but maybe consult your dermatologist to reexamine the effectiveness of your current dosage. Perhaps you should reexamine other factors such as your diet, supplements, vitamins, stress, and sleep cycle with your dermatologist as well. 

 

I hope this helped a little. Hang in there.

 

Best,

Jason


In Topic: Starting 100Mg Accutane Today And I Have A Head Cold

16 June 2013 - 04:04 PM

Thanks for the response. I started yesterday (I've taken my fourth 30mg pill) and I'm actually feeling pretty good right now. My face has been really clear this weekend. I doubt this has anything to do with starting Accutane. There's no way it could have kicked in already, right? Also, my derm said that I'll be doing a 5 month treatment. Usually, the treatment is a bit longer. I suppose the high dosage I'm taking might allow me to get clear and move on with my life sooner.

 

I have read some horror stories about long-term side effects, including extended hair loss, constipation, digestive issues, joint pains, etc. At the same time, these are all stories I've read on the internet. I have a few friends who did Accutane in high school (over 6 years ago) and their skin not only remained clear, but they haven't endured any said long-term side effects either. The only problems they had to manage whilst on the 'tane were dryness and muscle cramps. My derm says, like they all do, that serious side effects are extremely rare and the damages caused by Accutane are reversible. 

 

I'm staying very positive and just looking forward to successful results. I'm planning to do a liver and colon cleanse at the end of the treatment just to get the drug completely out of my system. Supposedly, this alone can be enough to remediate any damages done to your body by the 'tane. 

 

Let me know how it works for you!